Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 239, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 1, 2000, 4:29 PM CDT for Jackson County, Mississippi. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2000, 4:29 PM CDT (21:29 UTC)
- Expired
- Sep 1, 2000, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Jackson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:10 PM CDT | Thunderstorm Wind 52 E | Vancleave, MS | A storm spotter reported a 60 mph wind gust. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289 WUUS54 KLIX 012129 SVRNEW MSC059-012230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 429 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...ESCATAWPA...MOSS POINT...PASCAGOULA * UNTIL 530 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF WADE...OR ABOUT 12 MILES SOUTH OF LUCEDALE...MOVING SOUTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 2 MILES WEST OF WADE AT 435 PM CDT 3 MILES EAST OF VANCLEAVE AT 445 PM CDT 4 MILES WEST OF ESCATAWPA AT 450 PM CDT 5 MILES WEST OF MOSS POINT AT 500 PM CDT OVER GAUTIER...4 MILES WEST OF PASCAGOULA AT 505 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:30 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 1, 3:30 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT FRI SEP 1 2000 THE ETA MODEL APPEARS TO HAVE A DECENT HANDLE ON THE SITUATION AT THE MOMENT...TARGETING THE AREA SURROUNDING THE MID/UPPER LOW OVER AL AND A POCKET OF MID LEVEL MOISTURE OVER THE ALKLATEX REGION INTO CENTRAL LA. A WEDGE OF DRY AIR OVER THE WRN HALF OF MS NOTED ON SATELLITE HAS BEEN SUPPRESSING CLOUD COVER TODAY. WHILE THE MAIN SURFACE TROUGH REMAINS ACROSS N CENTRAL LA INTO S CENTRAL MS... ANOTHER CONVERGENCE BOUNDARY HAS DEVELOPED NEAR THE MS/LA BORDER BETWEEN KBTR AND KMCB EXTENDING E INTO SE MS. IN ADDITION...RUC DATA SHOWS AN 850 MB TROUGH BECOMING POSITIONED ACROSS THIS SAME AREA. VISIBLE IMAGERY SHOWS SOME TCU/SMALL CBS JUST SW OF MCB. WITH THIS IN MIND...IT APPEARS THERE WILL NOT BE A REPEAT OF THE WIDESPREAD THUNDERSTORMS/MCS LIKE YESTERDAY. HOWEVER...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS SHOULD STILL DEVELOP ACROSS THE REGION LATE THIS AFTERNOON AND EVENING WITH THE -8 TO -12 LIFTED INDICES SUPPORTING SEVERE THUNDERSTORMS. WILL INCLUDE A REMAINDER OF THIS AFTERNOON GROUPING TO ACCOUNT FOR THIS. THE MODELS SHOW THE UPPER LOW MEANDERING NEAR THE LA/GA BORDER THROUGH SUNDAY...THEN THE LOW SLOWLY FILLS AND MAYBE DRIFTS SOUTH TOWARDS THE GULF SUNDAY NIGHT INTO TUESDAY. OUR FORECAST AREA WILL REMAIN IN A GRADIENT REGION OF MOISTURE BETWEEN DRY AIR OVER THE LOWER MS VALLEY THE MOIST AIR NEAR THE LOW. AT THE SURFACE...A SURFACE TROUGH WILL REMAIN W-E ACROSS THE GULF COAST REGION WHICH WILL CONTINUE TO BE A FOCUS FOR THE CONVECTION. LOOKING AT HOW THINGS ARE DEVELOPING TODAY...WILL TWEAK THE POPS A LITTLE LOWER... BUT STILL KEEP THEM IN 20 TO 40 PERCENT RANGE THROUGH SUNDAY. REGARDING THE HEAT AND TEMPERATURES...DRY AIR AND LITTLE CLOUD COVER HAS ALLOWED THE TEMPERATURE TO SOAR TO 104 DEGREES AT MCB AT 3 PM WITH THE DEWPOINT DOWN TO 61. MODEL GUIDANCE WILL CONTINUE HAVE A PROBLEM WITH THE RECORD HEAT WITH THE EXCEPTION OF THE ETA SURFACE TEMPS WHICH ARE ACTUALLY TOO HIGH IN SOME AREAS. WILL CONTINUE TO GO MORE WITH PERSISTENCE RATHER THAN THE MUCH COOLER FWC/FAN NUMBERS FOR DAYTIME HIGHS. NIGHTTIME TEMPS SHOULD CONTINUE TO DROP BELOW 80... EXCEPT NEW ORLEANS AND COASTAL AREAS COULD STAY UP NEAR 80 IF RAIN DOES NOT COOL THINGS DOWN AND WINDS STAY UP. FOR THE EXTENDED PERIOD...STATUS QUO LOOKS GOOD ON LABOR DAY...HEAT WITH ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. SOME SLIGHT COOLING MAY OCCUR TUESDAY AND WEDNESDAY WITH SOME THICKNESS COOLING OCCURRING WITH A SHARPENING TROUGH OVER THE ERN U.S. MCB 070/103/070/102 2222 BTR 074/101/074/100 2322 MSY 076/097/077/096 3333 GPT 074/095/075/093 3334 .NEW...NONE .LA...NONE. .MS...NONE. 22
In the hours before
Special weather statement, Sep 1, 11:05 AM CDT, 5 hours 24 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-020000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT FRI SEP 1 2000 ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... AN BROAD AREA OF LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY IN COMBINATION WITH EXTREME INSTABILITY DUE TO HIGH SURFACE TEMPERATURES AND HUMIDITY WILL PRODUCE SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING. A LOW PRESSURE TROUGH OVER SOUTH CENTRAL MISSISSIPPI AND SEA BREEZE AND LAKE BREEZE BOUNDARIES WILL LIKELY FOCUS THE THUNDERSTORMS WITH SOME OF THE STORMS REACHING SEVERE LEVELS ACROSS EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THE MAIN CONCERN WILL BE DAMAGING WIND GUSTS OF 45 TO 60 MPH... MARBLE TO DIME SIZED HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. THE PERIOD OF HIGHEST THREAT SHOULD ONSET AROUND 2 PM AND CONTINUE THROUGH 830 PM. MOVEMENT OF THE STORMS WILL VARY DEPENDING ON SEA BREEZE INTERACTIONS BUT THE PREVAILING MOVEMENT SHOULD BE TOWARDS THE SOUTH AT 10 TO 15 MPH. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Sep 1, 11:20 AM CDT, 5 hours 9 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-020000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT FRI SEP 1 2000 ...DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL CONTINUE... HIGH TEMPERATURES ARE EXPECTED TO BE IN THE 95 TO 100 DEGREE RANGE THIS AFTERNOON WITH HEAT INDICES AT DANGEROUS LEVELS OF 105 TO 115 DEGREES. A FEW LOCATIONS COULD HAVE HEAT INDICES AS HIGH AS 120 DEGREES. SCATTERED THUNDERSTORMS SHOULD SUBSTANTIALLY COOL TEMPERATURES DURING THE MID TO LATE AFTERNOON HOURS. THE HEAT INDEX IS A MEASURE OF HOW HOT IT FEELS WHEN THE EFFECTS OF HUMIDITY ARE COMBINED WITH THE TEMPERATURE. A HEAT INDEX OF 105 DEGREES IS THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. THE HEAT INDEX IS MEASURED UNDER SHADY CONDITIONS...AND DIRECT EXPOSURE TO SUNLIGHT CAN INCREASE THE HEAT INDEX AS MUCH AS 15 DEGREES. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT- COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES. PETS CAN ALSO SUCCUMB TO THE EFFECTS OF EXCESSIVE HEAT. ENSURE PETS HAVE ADEQUATE DRINKING WATER AND A SHADY PLACE TO REST. DO NOT LEAVE CHILDREN AND PETS IN CLOSED AUTOMOBILES. TEMPERATURES INSIDE A CAR WITH THE WINDOWS UP CAN REACH OVER 150 DEGREES QUICKLY...RESULTING IN HEAT STROKE AND DEATH. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:23 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 37 min |
| Sep 1, 5:55 PM CDT | Tornado Warning | LIX | Harrison | 35 min |
| Sep 1, 6:17 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.